Alert archive / Utah / Frost Advisories in 2005
Frost Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this frost advisory at Oct 4, 2005, 3:26 PM MDT. It took effect at Oct 5, 2005, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2005, 3:26 PM MDT (21:26 UTC)
- In effect from
- Oct 5, 2005, 12:00 AM MDT
- Expired
- Oct 5, 2005, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 042126 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 326 PM MDT TUE OCT 4 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9AM MDT WEDNESDAY... .TEMPERATURES WILL FALL TONIGHT UNDER BULIDING HIGH PRESSURE...ALLOWING AREAS OF FROST TO DEVELOP ACROSS MUCH OF NORTHWEST UTAH AND THE UINTA BASIN. UTZ002>005-011-015-050530- /X.NEW.KSLC.FR.Y.0001.051005T0600Z-051005T1500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WESTERN UINTA BASIN-WEST CENTRAL UTAH- 326 PM MDT TUE OCT 4 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. HIGH PRESSURE BUILDING ACROSS NORTHERN UTAH WILL ALLOW SKIES TO CLEAR AND WINDS TO DIMINISH. TEMPERATURES ALONG THE WASATCH FRONT...THE NORTHWEST DESERTS...THE WEST CENTRAL VALLEYS OF UTAH...AND THE UINTA BASIN WILL FALL INTO THE LOW TO MID 30S. AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT IN THESE AREAS. ALTHOUGH A HARD FREEZE IS NOT EXPECTED...TENDER VEGETATION SUSCEPTIBLE TO FROST DAMAGE SHOULD BE PROTECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BAS
3 follow-up statements
000 WWUS75 KSLC 050529 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1129 PM MDT TUE OCT 4 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9 AM MDT WEDNESDAY... .TEMPERATURES WILL FALL TONIGHT UNDER BUILDING HIGH PRESSURE... ALLOWING AREAS OF FROST TO DEVELOP ACROSS MUCH OF NORTHWEST UTAH AND THE UINTA BASIN. UTZ002>005-011-015-051200- /X.CON.KSLC.FR.Y.0001.051005T0600Z-051005T1500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WESTERN UINTA BASIN-WEST CENTRAL UTAH- 1129 PM MDT TUE OCT 4 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY FOR THE WASATCH FRONT...GREAT SALT LAKE DESERT AND WESTERN UINTA BASIN. HIGH PRESSURE BUILDING ACROSS NORTHERN UTAH WILL ALLOW SKIES TO CLEAR AND WINDS TO DIMINISH. TEMPERATURES ALONG THE WASATCH FRONT...THE NORTHWEST DESERTS...THE WEST CENTRAL VALLEYS OF UTAH...AND THE UINTA BASIN WILL FALL INTO THE LOW TO MID 30S. AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT IN THESE AREAS. ALTHOUGH A HARD FREEZE IS NOT EXPECTED...TENDER VEGETATION SUSCEPTIBLE TO FROST DAMAGE SHOULD BE PROTECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KSLC 051036 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 436 AM MDT WED OCT 5 2005 UTZ017-019-051500- /X.NEW.KSLC.HW.W.0001.051005T1036Z-051005T1500Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 436 AM MDT WED OCT 5 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING FOR WASHINGTON COUNTY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING FOR WASHINGTON COUNTY. STRONG WINDS HAVE DEVELOPED ACROSS FAR SOUTHWESTERN UTAH OVERNIGHT. THESE WINDS WILL REMAIN STRONG...PARTICULARLY ACROSS WESTERN PORTIONS OF WASHINGTON COUNTY...WHERE WINDS WILL OCCASIONALLY GUST ABOVE 60 MPH THROUGH SUNRISE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ002>005-011-015-051500- /X.CON.KSLC.FR.Y.0001.000000T0000Z-051005T1500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WESTERN UINTA BASIN-WEST CENTRAL UTAH- 436 AM MDT WED OCT 5 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. HIGH PRESSURE BUILDING ACROSS NORTHERN UTAH HAS ALLOWED SKIES TO CLEAR AND WINDS TO BECOME LIGHT THIS MORNING. TEMPERATURES AT MANY LOCATIONS ALONG THE WASATCH FRONT...THE NORTHWEST DESERTS...THE WEST CENTRAL VALLEYS OF UTAH...AND THE UINTA BASIN HAVE FALLEN INTO THE LOW TO MID 30S EARLY THIS MORNING...WITH A FEW LOCATIONS FALLING BELOW THE FREEZING MARK. AREAS OF FROST CAN BE EXPECTED ACROSS THESE AREAS THROUGH SUNRISE. ALTHOUGH A HARD FREEZE IS NOT EXPECTED...TENDER VEGETATION SUSCEPTIBLE TO FROST DAMAGE SHOULD BE PROTECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KSLC 051455 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 855 AM MDT WED OCT 5 2005 UTZ017-019-051600- /X.EXP.KSLC.HW.W.0001.000000T0000Z-051005T1500Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 855 AM MDT WED OCT 5 2005 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT. STRONG WINDS WILL SLOWLY DIMINISH ACROSS WASHINGTON COUNTY THIS MORNING...ALTHOUGH WINDS WILL CONTINUE TO BE GUSTY THEY SHOULD REMAIN BELOW ADVISORY LEVELS. $$ UTZ002>005-011-015-051600- /X.EXP.KSLC.FR.Y.0001.000000T0000Z-051005T1500Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WESTERN UINTA BASIN-WEST CENTRAL UTAH- 855 AM MDT WED OCT 5 2005 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT. AS STORM SYSTEM CONTINUES TO PULL OFF TO THE NORTHEAST AND HIGH PRESSURE CONTINUES TO DEVELOP...EXPECT SUFFICIENT HEATING THIS MORNING ACROSS MOST OF THE VALLEYS OF UTAH TO ALLOW ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Oct 4, 9:30 AM MDT, 5 hours 56 minutes earlier.
Area forecast discussion, Oct 4, 9:30 AM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MDT TUE OCT 4 2005
.SYNOPSIS...A COLD UPPER LOW WILL CROSS THE NORTHERN AND CENTRAL
ROCKIES TODAY. HIGH PRESSURE WILL RETURN FOR THE LATTER PART OF THE
WEEK. ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO THE WESTERN STATES
OVER THE WEEKEND.
&&
.DISCUSSION...WELL ADVERTISED UPPER LOW CENTER IS OVER CENTRAL
NEVADA THIS MORNING. 12Z KLKN SOUNDING HAD -24 AT 500 MB. STRONGEST
BAROCLINICITY OUT AHEAD OF THE COLD POOL IS NOW OVER THE NORTHERN
UTAH MOUNTAINS. MOST VIGOROUS VERTICAL MOTION WILL BE BETWEEN 18Z
AND 00Z THIS AFTERNOON ACROSS THE WASATCH FRONT AND INTO THE WESTERN
UINTAS. BEST UVM IS IN THE 800-600 MB LAYER...WHERE TEMPS WILL
REMAIN...OR DROP TO...THE MID AND UPPER 20S. SHOULD HAVE NO PROBLEM
GENERATING PERIODS OF HEAVY SNOW THROUGH THE AFTERNOON IN THESE
MOUNTAIN RANGES. WINTER STORM WARNING WILL REMAIN IN EFFECT INTO THE
EVENING. IT MAY BE CANCELED A FEW HOURS PRIOR TO THE CURRENT
EXPIRATION TIME OF 9PM...AS THERE WILL LIKELY BE A SHARP BACK EDGE
TO THE PRECIP. STRONG WARMING ALOFT AND NVA WILL SWEEP IN BEHIND THE
TROUGH...AND THE LATEST GFS SHOW THIS HAPPENING BY 00Z.
HOWEVER...REAL DATA SUGGESTS THAT THE SYSTEM IS A BIT SLOWER THAN
THE GFS INDICATES. NONETHELESS...THE GFS GETS THE WIN FOR THIS
SYSTEM IN BOTH TIMING AND INTENSITY.
POST-TROUGH WINDS WILL BE QUITE STRONG ACROSS EASTERN UTAH THIS
AFTERNOON. THE OVERNIGHT ZONE PACKAGE ADDRESSES THIS NICELY...SO THE
ONLY UPDATE WILL BE IF A WIND ADVISORY IS ISSUED LATER THIS MORNING.
PRICE IS GUSTING TO NEAR 30 AT THIS TIME...BUT WITH A SHOWER BAND IN
THE AREA. WILL HOLD OFF FOR NOW...BUT AM PREPARED TO ISSUE AN NPW IN
THE NEXT FEW HOURS IF NECESSARY.
DIMINISHING WINDS AND GOOD GROUND MOISTURE SHOULD ALLOW FOR AT LEAST
LOW CLOUDS IF NOT PERIODS OF FOG TONIGHT IN SOME AREAS. WITH LOWS
FORECAST IN THE MID AND UPPER 20S IN THE CACHE AND WASATCH MOUNTAIN
VALLEYS...COULD SEE SOME PICTURESQUE RIMING ON TREES AND POWERLINES
TOMORROW MORNING. MUCH DRIER CONDITIONS WILL ALLOW A BIGGER
TEMPERATURE PLUNGE IN THE CENTRAL VALLEYS DOWN TO ABOUT CEDAR CITY.
THE FLOW SLOWLY BACKS TO WESTERLY THROUGH THURSDAY. A WEAK SHORTWAVE
WILL SKIRT THROUGH THE REGION DURING MORNING...BUT ITS EMBEDDED IN
AN AMPLIFYING RIDGE. DO NOT EXPECT ANY SENSIBLE WEATHER.
THE NEXT SYSTEM OF INTEREST IS A DEEP PACIFIC SYSTEM WHICH DROPS
INTO SOUTHWESTERN UTAH BY SUNDAY...THEN CUTS OFF OVER THE CENTRAL
ROCKIES
&&
.AVIATION...LOW-END MVFR CONDITIONS WILL BE THE RULE TODAY AT SLC.
HOWEVER...PERIODS OF IFR CEILINGS ARE POSSIBLE IN HEAVIER
SHOWERS...ESPECIALLY IN AN OCCASIONAL LAKE-EFFECT BAND.
&&
.FIRE WEATHER...WITH THE FRONT PASSING THROUGH THE REMAINDER OF
SOUTHERN UTAH TODAY...DO NOT ANTICIPATE ANY FIRE WEATHER ISSUES.
EMERGENCY MANAGERS INVOLVED IN ANY EXISTING FIRES IN EASTERN UTAH
SHOULD BE AWARE OF GUSTY WINDS SHIFTING TO THE NORTHWEST TODAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 9 PM TODAY FOR THE WASATCH AND
WESTERN UINTA MTS OF NRN UT...UTZ007>009.
WY...NONE.
&&
SMITHHazardous weather outlook, Oct 4, 6:05 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT TUE OCT 4 2005 UTZ001>009-WYZ021-051300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 605 AM MDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING .DAY ONE...TODAY SIGNIFICANT SNOW ACCUMULATION WILL OCCUR IN THE NORTHERN MOUNTAINS TODAY AND A WINTER STORM WARNING IS IN EFFECT. SNOW WILL END BY EVENING. SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS... SLCWSWSLC. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>021-051300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- 605 AM MDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND CENTRAL UTAH .DAY ONE...TODAY LOCALLY STRONG WINDS WILL CONTINUE ACROSS EAST CENTRAL AND SOUTHEAST UTAH TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.